Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 63, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 31, 2013, 4:32 AM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2013, 4:32 AM EST (09:32 UTC)
- Expired
- Jan 1, 2014, 10:00 AM EST
- In force
- 29 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
466 WHUS72 KKEY 310932 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 432 AM EST TUE DEC 31 2013 GMZ031>035-042>044-052>055-072>075-311745- /O.NEW.KKEY.SC.Y.0063.131231T0932Z-140101T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 432 AM EST TUE DEC 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS SURROUNDING THE FLORIDA KEYS. * WINDS AND WAVES...NORTHEASTERLY WINDS WILL ABRUPTLY INCREASE ACROSS ALL FLORIDA KEYS COASTAL WATERS BY MID MORNING TO AROUND 20 KNOTS. WINDS WILL GRADUALLY SHIFT NORTHEASTERLY TO EASTERLY AND WILL BECOME GUSTY TONIGHT. SEAS WILL BUILD UP TO 8 FEET IN THE GULF STREAM TONIGHT...AND UP TO 7 FEET ACROSS THE DEEP GULF WATERS BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
712 WHUS72 KKEY 311534 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1034 AM EST TUE DEC 31 2013 GMZ031>035-042>044-052>055-072>075-312200- /O.CON.KKEY.SC.Y.0063.000000T0000Z-140101T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1034 AM EST TUE DEC 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTHEASTERLY WINDS WILL CONTINUE AROUND 20 KNOTS. WINDS WILL GRADUALLY SHIFT NORTHEASTERLY TO EASTERLY AND REMAIN GUSTY TONIGHT. SEAS WILL BE UP TO 8 FEET IN THE GULF STREAM TONIGHT...AND UP TO 7 FEET ACROSS THE DEEP GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
448 WHUS72 KKEY 312047 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 347 PM EST TUE DEC 31 2013 GMZ031>035-042>044-052>055-072>075-010330- /O.EXT.KKEY.SC.Y.0063.000000T0000Z-140101T1500Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 347 PM EST TUE DEC 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTHEAST TO EASTERLY WINDS WILL CONTINUE AROUND 20 KNOTS AND GUSTY TONIGHT AND EARLY WEDNESDAY IN ALL WATERS SURROUNDING THE FLORIDA KEYS. SEAS WILL BE UP TO 8 FEET IN THE GULF STREAM TONIGHT...AND UP TO 7 FEET ACROSS THE DEEP GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 10:22 PM EST, 6 hours 10 minutes earlier.
Area forecast discussion, Dec 30, 10:22 PM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1022 PM EST MON DEC 30 2013 .DISCUSSION... CURRENTLY - A STATIONARY FRONT REMAINS DRAPED ACROSS THE FLORIDA STRAITS...WHILE RIDGING BUILDS EASTWARD ACROSS THE SOUTHERN UNITED STATES. WINDS HAVE SETTLED DOWN RECENTLY ACROSS THE KEYS AND SURROUNDING AREAS...AND ARE GENERALLY 10 MPH OR LESS OUT OF THE NORTHEAST. DEW POINT TEMPERATURES ARE UP NEAR 70 DEGREES WITH TEMPERATURES IN THE MID 70S. SKY COVER CLEARED OUT EARLIER THIS EVENING...BUT NEW SWATHS ARE REDEVELOPING DUE TO STILL AMPLE LOWER LEVEL MOISTURE A VEERING PROFILE...AND THE PROXIMITY OF THE STATIONARY FRONT. SHORT TERM UPDATE (OVERNIGHT) - SURFACE HIGH PRESSURE BUILDING EASTWARD ALONG THE SOUTHERN UNITED STATES WILL GRADUALLY RAMP UP WINDS ACROSS THE FLORIDA KEYS OVER THE NEXT 24 HOURS. WEAK NORTHEAST FLOW SHOULD INCREASE TO MODERATE BREEZES BY SUNRISE. STILL WARM NEARSHORE WATER TEMPERATURES WILL KEEP OVERNIGHT LOWS NEAR 70 WHILE A COUPLE OF DEGREES SHOULD FALL OFF THE DEW POINTS. RAIN CHANCES WILL REMAIN A LOW TO MID CHANCE DUE TO AN INCREASING LOW LEVEL FLOW WITH AN ORGANIZED VEERING PROFILE...AND AMPLE MOISTURE. THE INCREASING CLOUD COVER TREND JUSTIFIES MAINTAINING CURRENT WORDING...AND NO UPDATE IS PLANNED. && .MARINE... HIGH PRESSURE BUILDING EASTWARD ACROSS THE SOUTHERN UNITED STATES WILL RAMP WINDS UPWARDS OVER THE NEXT 24 HOURS...AND A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS WATERS BY TOMORROW AFTERNOON OR EVENING. GENTLE NORTHEAST BREEZES WILL BECOME MODERATE BY MORNING...WITH A SLIGHTLY STRONGER TENDENCY OVER OUR WESTERN WATERS. HAVE MADE MINOR ADJUSTMENTS IN THE EVENING MARINE UPDATE. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH A FEW HOURS AFTER MIDNIGHT AND FOR MUCH OF TUESDAY AT THE KEY WEST INTERNATIONAL AND MARATHON AIRPORTS. AN EXCEPTION COULD BE BETWEEN 07Z-13Z DEPENDING ON HOW MUCH STRATUS CAN DEVELOP OVERNIGHT ACROSS THE MAINLAND. NORTH-NORTHEAST WINDS MAY USHER IN MVFR AND POSSIBLE IFR CEILINGS DURING THAT TIME FRAME WITH THE HIGHER CHANCE FOR SUCH AT MARATHON. SURFACE WINDS ARE EXPECTED TO INCREASE OUT OF THE NORTHEAST ON TUESDAY TO NEAR 15 KNOTS BY AFTERNOON...WITH FREQUENT GUSTS NEAR 20 KNOTS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....RIZZO VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 30, 5:32 AM EST, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 532 AM EST MON DEC 30 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-311045- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 532 AM EST MON DEC 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ISLAND CHAIN AND SURROUNDING COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL OF THE FLORIDA KEYS COASTAL WATERS ON TUESDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY THROUGH THURSDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MSB
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.